Arkansas, 2015

Funnel Cloud in Arkansas, June 10, 2015

June 10, 2015 · NWS JAN · 1 event in 1 county or zone

The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing an isolated strong storm over Chicot county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

The combination of rich gulf moisture, instability, and strong moisture convergence aided in providing an isolated strong storm over Chicot county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 10, 2:41 PM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 2:41 PM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT WED JUN 10 2015

.DISCUSSION...

SHORT TERM (TONIGHT THROUGH SATURDAY)...AFTERNOON SATELLITE SHOWS
SCT CU FIELD ACROSS AREA WITH WIDELY SCATTERED STORMS DEVELOPING IN
SEVERAL SPOTS. CONVECTION SHOULD GRADUALLY CONTINUE TO DEVELOP
THROUGH AFTERNOON PARTICULARLY OVER SOUTH AND EAST WHERE INFLUENCE OF
MID/UPPER SHEAR ZONE EXISTS. TEMPS HAVE RISEN TO AROUND 90F...AND
SPC MESOANALYSIS SHOWS STRONGEST INSTABILITY OVER WRN AREAS AGAIN
THIS AFTERNOON WHERE SBCAPE VALUES ARE NEAR 4000 J/KG. COULD BE A
FEW PULSE SEVERE STORMS PRIMARILY IN THIS AREA THROUGH LATE
AFTERNOON...BUT AS MENTIONED THIS MORNING DOES NOT APPEAR TO WARRANT
MENTION IN HWO. ONLY SUBTLE CHANGES EXPECTED IN OVERALL PATTERN
THROUGH THURSDAY NIGHT AS WEAK MID/UPPER LEVEL LOW DROPS SW INTO NW
GULF AND STRONGER MID LEVEL SYSTEM DROPS INTO SOUTHERN PLAINS...
RESULTING IN DEEPER MOISTURE GRADUALLY INCREASING ACROSS OUR AREA.
THIS WILL RESULT IN SLIGHTLY HIGHER POPS ON THU WITH POPS TRENDING
HIGHER IN THE SE AREAS.

FRIDAY INTO SATURDAY WILL SEE PATTERN CONTINUE TO EVOLVE...WITH
LOW/MID LEVEL BERMUDA HIGH STRENGTHENING NEAR SE CONUS COAST. THIS
WILL RESULT IN INCREASING LOW/MID LEVEL SOUTHERLY FLOW ACROSS OUR
AREA...WHICH WILL ENABLE ANOMALOUSLY HIGH TROPICAL MOISTURE OVER
SOUTHERN GULF OF MEXICO TO BE PULLED NORTH INTO OUR AREA. AXIS OF
GREATEST MOISTURE AND MOISTURE TRANSPORT WILL BE FOCUSED IN WESTERN
AREAS...WHERE BY SAT AFTERNOON GFS/EC SHOW PW VALUES REACHING NEAR
2.25 INCHES...WHICH WOULD BE NEAR DAILY MAX FOR MID JUNE. DISTURBANCES
ROTATING AROUND THE PERIPHERY OF THE HIGH TO OUR EAST WILL RESULT IN
WAVES OF SHRA/TSRA DEVELOPMENT IN THIS ENVIRONMENT. EVEN THOUGH FLOW
WILL BE INCREASING IT WILL GENERALLY BE UNIDIRECTIONAL AND SIMILAR IN
STRENGTH...MEANING THAT CORFIDI VECTOR MAGNITUDES WILL BE SMALL...
GENERALLY AOB 15 KT. HENCE COULD BE SLOW MOVING...TRAINING AND
EFFICIENT SHRA/TSRA WITH SOME FLOODING ISSUES...AGAIN MAINLY IN WEST
WHERE ANTECEDENT CONDITIONS ARE ALSO MORE CONCERNING FOR FLOOD
ISSUES. WILL ALSO NEED TO MONITOR POTENTIAL FOR SOME GUSTY STORMS AS
850 MB FLOW IS FORECAST TO INCREASE TO 30-40 KT AT TIMES WHICH COULD
RESULT IN GUSTS DUE TO MOMENTUM TRANSPORT EVEN WITH WEAKER
INSTABILITY AND LAPSE RATES.

AS FAR AS TEMPERATURES...GENERALLY SEASONAL TEMPS EXPECTED AND BC MOS
BLEND SEEMS FINE.

LONG TERM (SUNDAY THROUGH WEDNESDAY)...PATTERN OF FRIDAY/SATURDAY
WILL GENERALLY CONTINUE INTO SUNDAY WITH LITTLE CHANGE. EXPECT HIGH
POPS WITH GREATEST POPS AND THREAT FOR HEAVIER QPF IN WESTERN AREAS.
NEXT EVOLUTION IN THE PATTERN COMES DURING THE EARLY TO MIDDLE PART
OF NEXT WEEK AS BERMUDA HIGH STRENGTHENS EVEN FURTHER AND BUILDS MORE
TO THE W INTO ARKLAMISS. THIS WILL RESULT IN BETTER MOISTURE BEING
SHUNTED MORE TO OUR WEST...HENCE AN ASSOCIATED LOWERING OF POPS WITH
CONVECTION BECOMING MORE TYPICALLY DIURNAL IN NATURE. LOW LEVEL TEMPS
WILL ALSO CONTINUE TO WARM...WITH 925 AND 850 MB TEMPS IN MODELS
SUPPORTING MID 90S IN MANY AREAS BY THE MIDDLE OF NEXT WEEK. CURRENT
MAX TEMP GUIDANCE FROM MODELS IS NOT QUITE THIS WARM...BUT BUMPED UP
MAXES A DEG OR TWO TUE/WED...ESPECIALLY IN THE EAST WHERE RAINFALL
HAS BEEN BELOW NORMAL OVER THE LAST SEVERAL WEEKS THUS POSSIBLY
SUPPORTING GREATER DIURNAL RANGES. LOW LEVEL TEMPS SHOULD ALSO BE
WARMEST THIS AREA ALONG WITH LEAST CHANCE FOR RAINFALL CLOSER TO MID
LEVEL HIGH. /AEG/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL FOR NEARLY ALL OF THIS TAF
PERIOD. FOR THE REST OF THE AFTERNOON THERE WILL BE SOME ISO/SCT
CONVECTION OCCURRING AND WILL HAVE TO AMD SITES WHERE ACTIVITY GETS
CLOSE TO. OVERNIGHT LOOK FOR A SITE OR TWO TO SEE A BRIEF PERIOD OF
MVFR VIS WITH HBG HAVING SOME POTENTIAL FOR AN MVFR CEILING BY 11Z.
/CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  89  70  86 /  21  33  27  55
MERIDIAN      68  87  69  87 /  27  37  29  53
VICKSBURG     70  90  70  87 /  17  27  23  54
HATTIESBURG   70  90  69  87 /  33  47  34  57
NATCHEZ       70  88  69  86 /  24  33  20  56
GREENVILLE    72  91  72  88 /  10  20  11  45
GREENWOOD     71  90  71  87 /  12  23  20  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

AEG/CME
Hazardous weather outlook, Jun 10, 1:29 PM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT WED JUN 10 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
111930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
229 PM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

CME

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 10, 5:54 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
654 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     1 S LARTO               31.36N 91.90W
06/10/2015  U0 MPH           CATAHOULA          LA   PUBLIC

            ONE TREE REPORTED DOWN NEAR ARGO.

&&

19
Special weather statement, Jun 10, 5:57 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT WED JUN 10 2015

MSZ043-048-049-110030-
HINDS MS-MADISON MS-RANKIN MS-
657 PM CDT WED JUN 10 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL
MADISON AND NORTHEASTERN HINDS COUNTIES UNTIL 730 PM CDT...

AT 657 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLOWOOD...MOVING NORTH AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MADISON...RIDGELAND AND GLUCKSTADT AROUND 730 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3229 8998 3226 9019 3248 9030 3254 8998
TIME...MOT...LOC 2357Z 167DEG 7KT 3236 9011

BYB
Special weather statement, Jun 10, 6:06 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
706 PM CDT WED JUN 10 2015

MSZ055-110045-
SIMPSON MS-
706 PM CDT WED JUN 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SIMPSON COUNTY
UNTIL 745 PM CDT...

AT 706 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR HARRISVILLE...OR NEAR PINOLA. THIS STORM WAS NEARLY STATIONARY.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISVILLE AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRAXTON AND D'LO.

LAT...LON 3189 9014 3190 9015 3204 9010 3204 8980
      3184 8995
TIME...MOT...LOC 0006Z 196DEG 3KT 3194 9003

DB
Special weather statement, Jun 10, 6:15 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT WED JUN 10 2015

MSZ050-110045-
SCOTT MS-
715 PM CDT WED JUN 10 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SCOTT COUNTY UNTIL 745
PM CDT...

AT 715 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HILLSBORO...OR OVER HARPERVILLE...MOVING SOUTHWEST AT 10 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MIDWAY AROUND 720 PM CDT.
  FOREST AROUND 730 PM CDT.

LAT...LON 3257 8948 3242 8937 3234 8956 3250 8967
TIME...MOT...LOC 0015Z 059DEG 9KT 3246 8950

DB
Local storm report, Jun 10, 6:23 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
723 PM CDT WED JUN 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     NE JACKSON              32.32N 90.21W
06/10/2015                   HINDS              MS   PUBLIC

            AT THE JACKSON FUTBOL CLUB COMPLEX ON WESTBROOK ROAD, THE
            TOPS WERE BLOWN OUT OF A COUPLE OF TREES. LARGE ALUMINUM
            SOCCER GOALS BLOWN OVER AND TOSSED SOME 3-4 FEET.

&&

19
Special weather statement, Jun 10, 6:24 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT WED JUN 10 2015

MSZ056-110100-
SMITH MS-
724 PM CDT WED JUN 10 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SMITH COUNTY UNTIL
800 PM CDT...

AT 724 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HOMEWOOD...OR 10 MILES SOUTH OF FOREST...MOVING SOUTHWEST AT 10
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BURNS AROUND 755 PM CDT.

LAT...LON 3222 8948 3215 8942 3204 8958 3221 8970
TIME...MOT...LOC 0024Z 059DEG 8KT 3221 8951

DB

The radar

The Jackson/Brandon,MS radar (KDGX), 170 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Chicot

When
June 10, 6:55 PM CST
Where
Chicot County, 1.93 mi E of Ashton
Reported by
Social Media
Coordinates
33.321, -91.317

A funnel cloud was spotted in Lake Village along Highway 82.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571612.